Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Injection site pain
    avatar
    zenada posted:
    i have just joined this community. i was glad to find somewhere that i could ask questions to people that have MS like i do. i was diagnosed in 1995. i am taking betaseron. i do injections every other day. i usually do not have any problems but i am having servere pain at one of my injection sites. i don't know if i hit a nerve or what. i have trouble walking because of the pain and i can't touch the site without terrible pain. does anyone have any suggestions on using ice or a heating pad. this has been going on for about 10 days.
    Reply
     
    avatar
    roberlyn responded:
    that sounds terrible ... time to see a doc, i'd say! i haven't had that from rebif shots (but i only inject 3x/week).

    you could also call betaseron's patient line: BETAPLUS at 1-800-788-1467
     
    avatar
    zenada replied to roberlyn's response:
    thank you for the advice. i did call the BETAPLUS hotline and was told to call my doctor in the morning to take a look at it.
    thanks again
     
    avatar
    roberlyn replied to zenada's response:
    no problem. good luck!!!

    robyn
     
    avatar
    swampster1952 responded:
    Hello Zenada,

    As usual, Robyn's advice was right on.

    I did Betaseron for 6 years and had a few of those type of reactions too, although not so severe in the pain catagory. My problem was injecting in my belly and not quite getting through the fat lay, which ended up injecting the med into the layer of fat. This can lead to necrotic tissue damage.

    So be sure you are not injecting into the fat but just below it. This may not be your problem so be sure and go see your doctor!

    Dave

    Dave
     
    avatar
    emilymeredith replied to swampster1952's response:
    Hi Zenada,

    I know there is a clinical research study going on right now
    for an investigational drug that is taken as a pill (instead of
    injections). The study is called the "DreaMS study" (stands
    for Drug Research Evaluation for Multiple Sclerosis). The website
    for it is http://bit.ly/cuShlj . Just so you know, the
    company I work for developed the website and is helping the
    pharmaceutical sponsor get the word out about the trial.

    -emily


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.